Alert archive / New Jersey / Fire Weather Watches in 2011

Fire Weather Watch 1, NWS Philadelphia/Mount Holly

February 18, 20114 states

NWS Philadelphia/Mount Holly issued this fire weather watch at Feb 18, 2011, 3:40 AM EST for 4 states. It took effect at Feb 19, 2011, 6:00 AM EST. It was in force for .

The area

The counties it named.

The facts

Issued
Feb 18, 2011, 3:40 AM EST (08:40 UTC)
In effect from
Feb 19, 2011, 6:00 AM EST
Expired
Feb 18, 2011, 3:30 PM EST
In force
Issued by
NWS Philadelphia/Mount Holly

Counties Kent County, DE, New Castle County, DE, Sussex County, DE, Caroline County, MD, Cecil County, MD, Kent County, MD, Queen Anne's County, MD, Talbot County, MD, Atlantic County, NJ, Burlington County, NJ, Camden County, NJ, Cape May County, NJ, Cumberland County, NJ, Gloucester County, NJ, Monmouth County, NJ, Ocean County, NJ, Salem County, NJ, Delaware County, PA, Philadelphia County, PA

The radar

The Dover AFB radar (KDOX), 72 km from the middle of the area, began a volume at 08:38 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Wallops Is Stn, VA (KWAL), launched 00:00Z, 8.7 hours before the alert went out and 171 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Wallops Is Stn, VA at 00:00Z on 2011-02-18Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Wallops Is Stn, VA at 00:00Z on 2011-02-18The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 84 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1201 m above ground
0-6 km bulk shear
38 kt
0-1 km storm-relative helicity
84 m²/s²
0-3 km storm-relative helicity
184 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

296 
WWUS81 KPHI 180840
RFWPHI

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
340 AM EST FRI FEB 18 2011

...WINDY CONDITIONS SATURDAY INTO SATURDAY NIGHT WILL COINCIDE
WITH LOW RELATIVE HUMIDITIES AND DRY FUELS...

.STRONG WEST-NORTHWEST WINDS IN THE WAKE OF A COLD FRONT MAY CREATE
DANGEROUS FIRE WEATHER CONDITIONS SATURDAY INTO SATURDAY NIGHT.

DEZ001>004-MDZ008-012-015-019-020-NJZ013-014-016>027-PAZ067-070-
071-182100-
/O.NEW.KPHI.FW.A.0001.110219T1100Z-110220T0200Z/
NEW CASTLE-KENT-INLAND SUSSEX-DELAWARE BEACHES-CECIL-KENT MD-
QUEEN ANNES-TALBOT-CAROLINE-WESTERN MONMOUTH-EASTERN MONMOUTH-
SALEM-GLOUCESTER-CAMDEN-NORTHWESTERN BURLINGTON-OCEAN-CUMBERLAND-
ATLANTIC-CAPE MAY-ATLANTIC COASTAL CAPE MAY-COASTAL ATLANTIC-
COASTAL OCEAN-SOUTHEASTERN BURLINGTON-CHESTER-DELAWARE-
PHILADELPHIA-
340 AM EST FRI FEB 18 2011

...FIRE WEATHER WATCH IN EFFECT FROM SATURDAY MORNING THROUGH
SATURDAY EVENING...

THE NATIONAL WEATHER SERVICE IN MOUNT HOLLY HAS ISSUED A FIRE
WEATHER WATCH...WHICH IS IN EFFECT FROM SATURDAY MORNING THROUGH
SATURDAY EVENING.

WEST-NORTHWEST WINDS ARE LIKELY TO GUST BETWEEN 45 AND 50 MPH
SATURDAY INTO SATURDAY NIGHT. THE FIRE DANGER WILL BE ELEVATED DUE
TO THE STRONG WINDS...LOW AFTERNOON RELATIVE HUMIDITY VALUES...AND
DRY FUELS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED
FLAG WARNINGS.

&&

$$
1 follow-up statement
610 
WWUS81 KPHI 182030
RFWPHI

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
330 PM EST FRI FEB 18 2011

...WINDY CONDITIONS SATURDAY INTO SATURDAY NIGHT WILL COINCIDE
WITH LOW RELATIVE HUMIDITIES AND DRY FUELS...

.STRONG WEST-NORTHWEST WINDS IN THE WAKE OF A COLD FRONT WILL CREATE
DANGEROUS FIRE WEATHER CONDITIONS SATURDAY INTO SATURDAY NIGHT.

PAZ067-070-071-182130-
/O.CAN.KPHI.FW.A.0001.110219T1100Z-110220T0200Z/
CHESTER-DELAWARE-PHILADELPHIA-
330 PM EST FRI FEB 18 2011

...FIRE WEATHER WATCH IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN MOUNT HOLLY HAS CANCELLED THE
FIRE WEATHER WATCH. 

THOUGH STRONG WINDS AND LOW RELATIVE HUMIDITIES ARE EXPECTED
SATURDAY, FINE FUELS HAVE RETAINED SOME MOISTURE FROM RECENT
SNOW MELT. THUS, THE FIRE WEATHER WATCH HAS BEEN CANCELLED.

$$

DEZ001>004-MDZ008-012-015-019-020-NJZ013-014-016>027-191100-
/O.UPG.KPHI.FW.A.0001.110219T1100Z-110220T0200Z/
/O.NEW.KPHI.FW.W.0003.110219T1400Z-110220T0200Z/
NEW CASTLE-KENT-INLAND SUSSEX-DELAWARE BEACHES-CECIL-KENT MD-
QUEEN ANNES-TALBOT-CAROLINE-WESTERN MONMOUTH-EASTERN MONMOUTH-
SALEM-GLOUCESTER-CAMDEN-NORTHWESTERN BURLINGTON-OCEAN-CUMBERLAND-
ATLANTIC-CAPE MAY-ATLANTIC COASTAL CAPE MAY-COASTAL ATLANTIC-
COASTAL OCEAN-SOUTHEASTERN BURLINGTON-
330 PM EST FRI FEB 18 2011

...RED FLAG WARNING IN EFFECT FROM 9 AM TO 9 PM EST SATURDAY...

THE NATIONAL WEATHER SERVICE IN MOUNT HOLLY HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM 9 AM TO 9 PM EST SATURDAY. THE
FIRE WEATHER WATCH IS NO LONGER IN EFFECT.

* AREAS AFFECTED: EASTERN SHORE OF MARYLAND, DELAWARE, AND
  SOUTHERN TO CENTRAL PARTS OF NEW JERSEY.

* TIMING: FROM 900 AM TO 900 PM.

* WIND: WEST TO NORTHWEST WINDS SUSTAINED FROM 20 TO 35 MPH WITH
  GUSTS BETWEEN 50 AND 60 MPH.

* HUMIDITY: MINIMUM RELATIVE HUMIDITY VALUES ARE EXPECTED TO DROP
  TO NEAR 25 PERCENT.

* IMPACTS: BECAUSE OF METEOROLOGICAL CONDITIONS...THE POTENTIAL
  EXISTS FOR RAPID SPREAD IF UNCONTROLLED FIRES DEVELOP. THE FIRE
  DANGER WILL BE ELEVATED DUE TO THE STRONG WINDS...RECENT LACK OF
  PRECIPITATION...LOW RELATIVE HUMIDITY VALUES...AND DRY FUELS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND RECENT DRY WEATHER WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

&&

$$

KLINE/MEOLA

What forecasters said that day

The local office's own words before this fire weather watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this fire weather watch went out at Feb 18, 3:10 AM EST, 30 minutes earlier.

Area forecast discussion, Feb 18, 3:10 AM EST, 30 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
310 AM EST FRI FEB 18 2011

.SYNOPSIS...
LARGE HIGH PRESSURE OFF THE SOUTHEAST COAST WILL CONTINUE TO
CIRCULATE MILD AIR OVER OUR NORTHERN MID ATLANTIC REGION TODAY.
HOWEVER...A STRONG COLD FRONT ATTACHED TO DEEP LOW PRESSURE MOVING
ACROSS SOUTHERN CANADA WILL MOVE EASTWARD THROUGH OUR AREA LATER
THIS AFTERNOON AND VERY EARLY THIS EVENING. WINDY WEATHER SATURDAY
WILL SETTLE DOWN SUNDAY AS HIGH PRESSURE BUILDS INTO THE REGION
DURING SUNDAY. LOW PRESSURE APPROACHING FROM THE WEST SUNDAY NIGHT
IS FORECAST TO PASS THROUGH OUR AREA MONDAY. ANOTHER LOW MAY MOVE
JUST TO THE SOUTH OF OUR AREA MONDAY NIGHT INTO TUESDAY.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
HIGH CLOUDS WERE STILL ROTATING THROUGH OUR AREA EARLY THIS
MORNING. THERE WERE SOME AREA THAT WERE LESS THAN OPAQUE BEFORE
SUNRISE. THERE SEEMS ONLY A LOW CHANCE THAT ANY STRATUS OR FOG
WILL FORM THIS MORNING...SO THE FOG MENTION WAS REMOVED FROM THE
GRIDS. MODEL SOUNDINGS AND MOS GUIDANCE BOTH SUGGEST THAT THE HIGH
CLOUDS WILL LESSEN DURING THE DAY...SO SUNSHINE WILL HOPEFULLY BE
FAIRLY NOTICEABLE TODAY. CLOUDS SHOULD DIMINISH EVEN MORE AS THE
COLD FRONT WORKS THROUGH THE AREA LATER THIS AFTERNOON AND BY
EARLY THIS EVENING. A SLIGHT CHANCE OF PRE-FRONTAL SHOWERS WAS
RETAINED FOR THE NORTHWESTERN ZONES FOR THE AFTERNOON...MAINLY FOR
CONTINUITYS SAKE.

WITH A BIT MORE SUNSHINE EXPECTED ALONG WITH THE MODERATE SOUTHWEST
THEN WEST FLOW THIS AFTERNOON...AND THE FACT THAT IN MANY AREAS
TEMPERATURES HAVE NOT FALLEN OFF AS MUCH AS EARLIER THOUGHT...
HIGH TEMPERATURES WERE TICKED UPWARD A DEGREE OR TWO MAINLY AWAY
FROM THE OCEAN AND BAYS. THIS RESULTED IN A FORECAST OF TIEING A
RECORD FOR THE DAY FOR PHILADELPHIA. IF CLOUDS ARE MORE PERSISTENT
AND THICKER THAN EXPECTED, THIS MAY NOT HAPPEN. HIGHS WERE
FORECAST TO REACH WELL INTO THE 60S AND EVEN INTO THE MID 70S FAR
SOUTH...EXCEPT STILL IN THE 50S NEAR THE WATER.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH SUNDAY/...
WINDS WILL INCREASE IN THE POST-FRONTAL REGIME TONIGHT...BUT
ESPECIALLY SATURDAY INTO SATURDAY NIGHT. ALTHOUGH THE GRADIENT WILL
BE SHARPENING NOTICEABLY AS THE NIGHT PROGRESSES...WITH 925 HPA
WINDS INCREASING TO 40 TO 45 KNOTS AND MAYBE EVEN A BIT MORE...A
NOCTURNAL LACK OF THE BEST MIXING MAY KEEP THOSE WINDS FROM REACHING
THE SURFACE TONIGHT. THE MORE LIKELY SCENARIO IS FOR THOSE
ABOVE-SURFACE WINDS TO BE BETTER ABLE TO MIX DOWN IN EXCELLENT
DOWNWARD MOMENTUM TRANSFER AROUND AND AFTER SUNRISE SATURDAY
MORNING. A HIGH LEVEL OF CONFIDENCE EXISTS FOR WIND ADVISORY LEVEL
GUSTS SATURDAY INTO SATURDAY NIGHT...PERHAPS IN THE 40 TO 45 KNOT
RANGE. SINCE SATURDAY IS THE THIRD FORECAST PERIOD...IT WAS DECIDED
TO REFRAIN FROM ISSUING A WIND ADVISORY AT THIS TIME...AND ALLOW THE
DAY SHIFT TO ISSUE IT WHEN IT BECOMES THEIR SECOND PERIOD.
CONSIDERATION WAS GIVEN TO THE NEED FOR A HIGH WIND WATCH...BUT
RATHER LOW CONFIDENCE EXISTS IN 50 KNOT WIND GUSTS AT THIS TIME.

ALONG WITH THE STRONG WINDS SATURDAY...LOW AFTERNOON RELATIVE
HUMIDITIES AND DRY FUELS WILL LEAD TO ENHANCED FIRE WEATHER
CONDITIONS. SEE THE FIRE WEATHER SECTION BELOW.

WINDS ARE EXPECTED TO DECREASE SOMEWHAT SATURDAY NIGHT AS THE BEST
MIXING WANES...AND THEN DIMINISH FURTHER SUNDAY AS HIGH PRESSURE
BUILDS TOWARD AND THEN INTO OUR AREA FROM THE WEST.

&&

.LONG TERM /SUNDAY NIGHT THROUGH THURSDAY/...
THERE IS BETTER MODEL CONSENSUS TODAY FOR THE FIRST HALF OF THE LONG
TERM THAN THERE WAS YESTERDAY AS MOST MEDIUM RANGE MODELS HAVE A
DOUBLE SHOT OF PRECIPITATION AFFECTING OUR CWA FROM SUNDAY NIGHT
INTO TUESDAY. IT LOOKS LIKE WINTRY PRECIPITATION WILL RETURN BUT AT
THIS FORECAST JUNCTURE THE ABILITY TO HAVE THE PTYPE EXACTLY CORRECT
SHOULD BE VIEWED AS LESS THAN AVERAGE.

MOST OF THE MODELS ARE EJECTING THE CLOSED LOW FROM THE SWRN CONUS
FASTER THAN YESTERDAY. IF ANYTHING MOST OF THE MEDIUM RANGE MODELS
TRENDED TOWARD YESTERDAY'S 12Z GFS SOLUTION. THUS WE HAVE SLID THE
PRECIPITATION EVENT FORWARD IN TIME ABOUT 12 TO 24 HOURS. STILL FEEL
UNCOMFORTABLE ABOUT THE GFS NORTHERNMOST TRACK BECAUSE IT IS PREDICATED
ON A PIECE OF ENERGY COMING FROM THE BAFFIN ISLAND POLAR VORTEX.
BOTH THE GFS AND ECMWF MODELS INITIALIZED IT WELL, SO ITS MORE OF A
FUNCTION OF ITS INTERACTION/TRACK DOWN THE ROAD.

AT ANY RATE, POPS WERE STARTED ON SUNDAY NIGHT. THE IDEA OF CONSENSUS
WAA WOULD CHANGE SNOW OVER TO RAIN OR NON SNOW (COULD BE FREEZING
RAIN) FOR MOST OF OUR CWA AS SUNDAY NIGHT CONTINUES. MONDAY WOULD
SPEND TIME EITHER IN THE WARM SECTOR OR BEING WARM ENOUGH FOR
MAINLY RAIN. AS THE FIRST LOW EXITS, A SECOND WAVE OF LOW PRESSURE
IS FORECAST TO FORM ON ITS FRONTAL BOUNDARY AND GIVE OUR AREA A
SECOND SHOT OR PRECIPITATION. BECAUSE ITS EXPECTED TO GET COLDER
BEHIND THE DEPARTING FIRST LOW AND THE GENERAL FARTHER SOUTH
FORECAST TRACK OF THE SECOND LOW, WE BRING WINTRY PRECIPITATION
DEEPER INTO OUR CWA. WE END PRECIPITATION AS SNOW THROUGHOUT OUR CWA
ON TUESDAY MORNING. WHILE THE MODELS ARE MUCH CLOSER THAN THEY WERE
YESTERDAY, THE DETAILS ON HOW THIS WILL TRANSPIRE WILL HOPEFULLY
BECOME CLEARER OVER THE NEXT COUPLE OF DAYS. THE GFS AND ECMWF
ENSEMBLE MEANS ARE A BIT MORE PROGRESSIVE AND MUTED WITH THE
SECOND WAVE, BUT AS ENSEMBLES GO, THIS WOULD BE EXPECTED GIVEN
SOME MEMBERS HAVE FLATTER SOLUTIONS THAN THE OP MODEL.

AFTER THE LOWS DEPART, FAIR BUT COLDER WEATHER WILL RETURN TUESDAY
NIGHT AND WEDNESDAY. A COLD FRONT IS FORECAST TO APPROACH OUR CWA ON
THURSDAY. SHOWERS ARE POSSIBLE AS THE FRONT APPROACHES. THERE WILL
BE SOME TEMPERATURE RECOVERY, SO THE MENTION OF SNOW FOR NOW WAS
CONFINED NORTHWEST OF THE I95 CORRIDOR.

TEMPERATURES IN THE LONG TERM ARE EXPECTED TO AVERAGE AROUND OR
COLDER THAN NORMAL. THE ONE EXCEPTION MIGHT BE MONDAY IF PARTS OF
OUR CWA GET INTO THE WARM SECTOR. THERE IS CONSIDERABLE UNCERTAINTY
THOUGH ABOUT THE MAX TEMPS. THIS CAN BE SEEN AS THERE WAS A 6
STANDARD DEVIATION SPREAD ON PHL'S MAX TEMP OFF THE 00Z ENSEMBLE
RUN. OR TO PUT IT ANOTHER WAY, THERE WAS A 25 DEGREE SPREAD AMONG
THE ENSEMBLE MOS MEMBERS FOR MONDAY'S MAX TEMP AT PHL.

&&

.AVIATION /08Z FRIDAY THROUGH TUESDAY/...
THE FOLLOWING DISCUSSION IS FOR KPHL, KPNE, KTTN, KABE, KRDG, KILG,
KMIV, KACY AND SURROUNDING AREAS.

CONDITIONS WERE VFR ACROSS THE AREA EARLY THIS MORNING WITH A LOW
LEVEL SOUTH SOUTHWEST FLOW AROUND THE HIGH OFF THE SOUTHEAST COAST.
RIGHT NOW...MAINLY HIGH AND MID LEVEL CLOUDS IN THE ZONAL MID LEVEL
FLOW. AT THIS POINT...LOW CEILINGS ARE NOT BEING DETECTED ANYWHERE
CLOSE TO THE AREA...AND FOR THE MOST PART TEMPERATURE/DEW POINT
SPREADS ARE FAIRLY LARGE.

THE FORECAST QUESTION FOR THE MORNING IS: WILL IFR CEILING DEVELOP
UNDER THE LOW LEVEL INVERSION IN PLACE? AMDAR SOUNDINGS FROM
KJFK...KPHL AND KBWI SHOW A STRONG LOW LEVEL INVERSION IN PLACE...
WITH THE TOP OF THE INVERSION NEAR 2000 FEET. THERE DOES NOT APPEAR
TO BE A NEARLY SATURATED LEVEL UNDER THE INVERSION BASED ON THESE
OBSERVATIONS...SO THE POTENTIAL FOR WIDESPREAD IFR CEILINGS DOES NOT
APPEAR AS HIGH AS IT ONCE DID.

STILL...AN IFR SCATTERED DECK WILL BE PLACED IN THE FORECAST AT ALL
TERMINALS TO AT LEAST POINT TO THE POTENTIAL. THE LOW CLOUD SATELLITE
IMAGES ARE OBSCURED BY HIGHER CLOUDS...SO DETECTION MAY HAVE TO RELY
ON OBSERVATIONS. THE TERMINALS FORECASTS WILL BE AMENDED IF/WHEN IFR
CONDITIONS DEVELOP THIS MORNING.

OTHERWISE...MAINLY JUST HIGH CLOUDS TODAY AS THE SURFACE HIGH
REMAINS IN PLACE...CONTINUING THE SOUTH TO SOUTHWEST FLOW. THE
SURFACE GRADIENT TIGHTENS LATER THIS MORNING AND THIS AFTERNOON
AHEAD OF A SURFACE COLD FRONT. THE LOW LEVEL INVERSION APPEARS TO
EASE LATER THIS MORNING...SO GUSTS BETWEEN 20 AND 24 KNOTS WERE
MAINTAINED FOR THIS AFTERNOON FOR ALL TERMINALS.

OUTLOOK...
THE PUSH BEHIND THE FRONT THIS EVENING IS NOT THAT STRONG...SO GUSTS
ARE NOT ANTICIPATED THROUGH THE FIRST PART OF TONIGHT. A SECOND
PUSH...ASSOCIATED WITH ARCTIC AIR...WILL PUSH THROUGH THE AREA LATER
TONIGHT. BEHIND THIS PUSH...THE SURFACE GRADIENT INCREASES...AS DOES
THE DEPTH OF THE MIXED LAYER. GUSTS ARE EXPECTED AGAIN BEHIND THE
SECOND PUSH...WITH GUSTS TO 30 KNOTS BY 1000 UTC.

THERE ARE NOT MANY CLOUDS WITH THE SECOND PUSH RIGHT NOW...SO VFR
CONDITIONS ARE EXPECTED THROUGH THE NIGHT. THE LOW LEVELS SHOULD
REMAIN WELL MIXED...SO LOW CLOUDS AND FOG SHOULD NOT BE AN ISSUE.
FOR NOW...THE SECOND BOUNDARY APPEARS TO BE DRY...AND NO
PRECIPITATION WAS INCLUDED IN THE FORECAST.

THE MAIN FORECAST PROBLEM FOR SATURDAY WILL BE THE WIND. THE SURFACE
GRADIENT EASILY SUPPORTS SUSTAINED WINDS NEAR 25 KNOTS THROUGH THE
REGION. THE DEPTH OF THE MIXED LAYER IN THE COLD AIR ADVECTION ALLOW
ACCESS TO 50 TO 55 KNOTS OF WIND. LOW LEVEL LAPSE RATES WILL BE NEAR
DRY ADIABATIC...SO GUSTS BETWEEN 38 AND 45 KNOTS ARE EXPECTED DURING
THE DAY.

THE NEW AIRMASS IS ARCTIC IN NATURE...AND THE COLUMN SHOULD BE VERY
DRY. THIS SHOULD LIMIT THE AMOUNT OF CUMULUS DEVELOPMENT...
ESPECIALLY FOR THE TERMINALS FOR THE PHILADELPHIA METRO AREA AND
SOUTHEAST. FURTHER NORTH AND WEST...CONVECTIVE TEMPERATURES COULD BE
MET...AND A VFR CEILING IS POSSIBLE IN THE LATE MORNING AND
AFTERNOON.

WINDS MAY BE SLOW TO COME DOWN SATURDAY NIGHT AS THE BEST PRESSURE
RISES OCCUR IN THE EVENING. IN FACT...GUSTS TO 35 KNOTS MAY OCCUR
INTO SUNDAY MORNING...BEFORE WINDS COME DOWN. VFR CONDITIONS ARE
EXPECTED FOR SATURDAY NIGHT AND MOST OF SUNDAY.

MODELS DIFFER ON THE TIMING AND PLACEMENT OF THE SURFACE LOW THAT
DEVELOPS AND PASSES NORTH OF THE AREA SUNDAY NIGHT. DEPENDING ON HOW
CLOSE THE SYSTEM PASSES BY TO THE NORTH...A PERIOD OF PRECIPITATION
AND MVFR CONDITIONS IS POSSIBLE...ESPECIALLY NORTH OF KPHL. AS THE
SYSTEM PASSES MONDAY MORNING...CONDITIONS SHOULD IMPROVE TO VFR ONCE
AGAIN.

A SECOND SYSTEM PASSING SOUTH OF THE AREA MONDAY NIGHT AND EARLY
TUESDAY MORNING COULD RESULT IN MORE WIDESPREAD PRECIPITATION...WITH
IFR CONDITIONS POSSIBLE AT ALL TERMINALS.

&&

.MARINE...
A MARGINAL SMALL CRAFT ADVISORY EVENT WILL OCCUR TODAY...BUT THE
MAIN EVENT WILL BE LATE TONIGHT INTO SUNDAY MORNING.

WINDS AND SEAS REMAIN JUST BELOW SMALL CRAFT LEVELS IN THE SOUTHWEST
FLOW EARLY THIS MORNING. THE BEST GRADIENT AROUND THE SURFACE HIGH
OFF THE SOUTHEAST COAST REMAINS ACROSS THE SOUTHERN WATERS. THE
PERSISTENT FETCH HAS ALSO RESULTED IN NEAR SMALL CRAFT SEAS.

FOR TODAY...THE DEPTH OF THE MARINE LAYER LOOKS TO BE LESS THAN 500
FEET. THIS SHOULD KEEP THE 925 MB WINDS OF 30 TO 35 KNOTS ABOVE THE
INVERSION TODAY. THIS MEANS WINDS MAY GET CLOSE TO SMALL CRAFT
LEVELS...BUT IN DEFERENCE TO WHAT IS COMING...WE WILL FORGO THE
SMALL CRAFT HEADLINE FOR TODAY. THE PERSISTENT FETCH MAY ALSO RESULT
IN NEAR 5 FOOT SEAS...ESPECIALLY ACROSS THE NORTHERNMOST OCEAN
WATERS.

A COLD FRONT WILL MOVE OFFSHORE THIS EVENING. THE INITIAL PUSH OF
COLDER AIR IS NOT THAT IMPRESSIVE...AND SHOULD KEEP WINDS BELOW
SMALL CRAFT LEVELS INTO THE EVENING. A SECOND MORE IMPRESSIVE PUSH
OF COLD AIR ARRIVES AFTER 0600 UTC SATURDAY. AT THIS TIME...THE DEPTH
OF THE MIXED LAYER OVER THE WATER SHOULD INCREASE TO ALLOW 35 TO 40
KNOTS OF WIND TO BE ACCESSIBLE. THE OCEAN WATERS ARE MOST LIKELY TO
SEE GALE FORCE GUSTS THIS EARLY...WITH STEEPENING LOW LEVEL LAPSE
RATES.

THE BEST COLD AIR ADVECTION OCCURS DURING THE DAYLIGHT HOURS
SATURDAY. AT THAT TIME...THE SURFACE GRADIENT CERTAINLY SUPPURATE GALE
WARNINGS FOR ALL WATERS. WINDS AT THE TOP OF THE MIXED LAYER REACH
NEAR 55 KNOTS. THERE IS A LOW PROBABILITY AT THIS TIME THAT WINDS
COULD REACH STORM FORCE...PARTICULARLY ON THE NORTHERN OCEAN WATERS.
FOR NOW...WILL CAP GUSTS JUST UNDER STORM AND LET LATER SHIFTS GET
ANOTHER LOOK.

GALE FORCE WINDS SHOULD CONTINUE THROUGH SATURDAY NIGHT...WITH THE
GRADIENT SLOWLY BACKING OFF TOWARD 1200 UTC SUNDAY. BY THAT TIME...
WINDS IN THE MIXED LAYER SHOULD DROP BELOW GALE FORCE.

AFTER A BRIEF RESPITE SUNDAY...LOW PRESSURE MOVING NORTH OF THE
WATERS SUNDAY NIGHT INTO EARLY MONDAY MORNING MAY RESULT IN NEAR
GALE FORCE WIND GUSTS FROM THE SOUTHWEST. THERE IS STILL SOME MODEL
SPREAD CONCERNING HOW CLOSE THIS LOW GETS TO THE WATERS...SO GALE
FORCE GUSTS ARE STILL PROBLEMATIC.

IT WOULD APPEAR AS THOUGH SMALL CRAFT CONDITIONS REDEVELOP SUNDAY
NIGHT AND LAST INTO MONDAY...ON THE BACK SIDE OF THE LOW. WINDS
SHOULD DROP BELOW SMALL CRAFT LEVELS LATE MONDAY AFTERNOON...BUT
SEAS MAY TAKE LONGER TO COME DOWN...AS THE SWELL SORTS ITSELF OUT.

FINALLY...ANOTHER LOW PASSES SOUTH OF THE AREA MONDAY NIGHT INTO
TUESDAY. AGAIN...THERE IS SOME MODEL SPREAD IN HOW QUICKLY THIS
HAPPENS...BUT IT WOULD APPEAR GALE FORCE WINDS ARE POSSIBLE WITH
THIS SYSTEM.

&&

.FIRE WEATHER...
WINTER IS NOT A CLASSIC TIME FOR FIRE WEATHER WATCHES AND RED FLAG
WARNINGS...AS TEMPERATURES ARE USUALLY COLD AND THIS PREVENTS THE
RAPID SPREAD OF WILDFIRE. ALSO...THE SUN ANGLE IS LOWER AND THIS
DOES NOT HAVE THE SAME HEATING EFFECT OF FUELS AS IT DOES IN SPRING
AND BEYOND. HOWEVER...WITH TEMPERATURES ONLY IN THE 40S SATURDAY IT
WAS DECIDED TO ISSUE A FIRE WEATHER WATCH FOR THE SOUTHERN HALF OF
NEW JERSEY...SOUTHEASTERN PENNSYLVANIA... DELAWARE...AND
NORTHEASTERN MARYLAND. AREAS FURTHER NORTH HAVE HAD MORE RECENT SNOW
COVER AND THE FUELS MAY NOT RESPOND AS THEY WOULD FURTHER SOUTH. IN
ANY CASE...RED FLAG CONDITIONS ARE LIKELY SATURDAY INTO SATURDAY
EVENING. IT WILL BE VERY WINDY WITH NORTHWEST WINDS GUSTING TO 40 TO
50 MPH...AND LOCALLY TO 55 MPH. THIS WILL COINCIDE WITH LOW
AFTERNOON RELATIVE HUMIDITIES OF 25 TO 30 PERCENT IN THE STRONG COLD
AIR ADVECTION WHICH WILL BRING DRY AIR. FINE FUELS WILL REMAIN DRY.

&&

.TIDES/COASTAL FLOODING...
THE FULL MOON OCCURS TODAY...AND TIDES WILL BECOME AN ISSUE
SATURDAY.

TIDES ARE CURRENTLY RUNNING ABOUT 1/2 TO 3/4 OF A FOOT ABOVE
PREDICTED. THIS TYPE OF DEPARTURES AT HIGH TIDE LATER THIS MORNING
WOULD PRODUCE LEVELS JUST SHORT OF THE MINOR TIDAL FLOODING
BENCHMARK. FOR NOW...WILL HOLD OFF ON A STATEMENT AND CONTINUE TO
WATCH TRENDS...AS A SOUTHWEST FLOW IS NOT CONDUCIVE TO MINOR TIDAL
FLOODING ON THE OCEAN FRONT.

THE TIDE OF INTEREST IS THE LOW TIDE CYCLE SATURDAY AFTERNOON INTO
SATURDAY EVENING. AT THAT TIME...WEST TO NORTHWEST WINDS SHOULD
RESULT IN BLOWOUT TIDES ON THE OCEAN...AND A BIT LATER ON THE
DELAWARE BAY AND EVENTUALLY DELAWARE RIVER. MDL STORM SURGE GUIDANCE
SHOWS LEVELS DROPPING TO BETWEEN 2 AND 3 FEET BELOW MLLW DURING THAT
TIDE CYCLE.

SINCE THE LOW TIDE CYCLE OF INTEREST IS STILL 36 HOURS AWAY...WILL
HOLD OFF ON THE LOW WATER ADVISORY AND CONTINUE TO MENTION THE
POTENTIAL IN THE HAZARDOUS WEATHER OUTLOOK AND IN THE MARINE WEATHER
STATEMENT. THE MDL STORM SURGE GUIDANCE ALSO SUGGEST THAT THE EARLY
SUNDAY MORNING LOW TIDE CYCLE MAY HAVE BLOWOUT TIDES AS WELL. SINCE
WINDS WILL ONLY SLOWLY BE COMING DOWN AT THAT TIME...THIS SEEM LIKE
A DEFINITE POSSIBILITY.

&&

.CLIMATE...
RECORD HIGH TEMPERATURES FOR TODAY:

KMPO...63 IN 1981.
KABE...66 IN 2008.
KRDG...70 IN 1981.
KTTN...72 IN 1890.
KPHL...69 IN 1891.
KILG...72 IN 2008.
KACY...69 IN 1981.
KGED...76 IN 1976.

&&

.PHI WATCHES/WARNINGS/ADVISORIES...
PA...FIRE WEATHER WATCH FROM SATURDAY MORNING THROUGH SATURDAY
     EVENING FOR PAZ067-070-071.
NJ...FIRE WEATHER WATCH FROM SATURDAY MORNING THROUGH SATURDAY
     EVENING FOR NJZ013-014-016>027.
DE...FIRE WEATHER WATCH FROM SATURDAY MORNING THROUGH SATURDAY
     EVENING FOR DEZ001>004.
MD...FIRE WEATHER WATCH FROM SATURDAY MORNING THROUGH SATURDAY
     EVENING FOR MDZ008-012-015-019-020.
MARINE...GALE WARNING FROM 3 AM SATURDAY TO 6 AM EST SUNDAY FOR ANZ430-
     431-450>455.

&&

SYNOPSIS.../O'HARA
NEAR TERM...
SHORT TERM...
LONG TERM...GIGI
AVIATION...HAYES
MARINE...HAYES
FIRE WEATHER.../DRAG
TIDES/COASTAL FLOODING...
CLIMATE...GORSE
Hazardous weather outlook, Feb 18, 3:34 AM EST, 6 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
334 AM EST FRI FEB 18 2011

NJZ001-007>010-012-015-PAZ054-055-060>062-068-069-190845-
SUSSEX-WARREN-MORRIS-HUNTERDON-SOMERSET-MIDDLESEX-MERCER-CARBON-
MONROE-BERKS-LEHIGH-NORTHAMPTON-MONTGOMERY-BUCKS-
334 AM EST FRI FEB 18 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW JERSEY...NORTHERN
NEW JERSEY...NORTHWEST NEW JERSEY...EAST CENTRAL
PENNSYLVANIA...NORTHEAST PENNSYLVANIA AND SOUTHEAST PENNSYLVANIA.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

NORTHWEST WINDS ARE LIKELY TO GUST BETWEEN 45 AND 50 MPH SATURDAY
INTO SATURDAY NIGHT. FIRE DANGER WILL BE ELEVATED DUE TO THE
STRONG WINDS...LOW AFTERNOON RELATIVE HUMIDITY VALUES...AND DRY
FUELS.

A PAIR OF LOW PRESSURE SYSTEMS MAY BRING WINTRY PRECIPITATION
SUNDAY NIGHT INTO TUESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

MDZ008-012-015-019-020-PAZ067-190845-
CECIL-KENT MD-QUEEN ANNES-TALBOT-CAROLINE-CHESTER-
334 AM EST FRI FEB 18 2011

...FIRE WEATHER WATCH IN EFFECT FROM SATURDAY MORNING THROUGH
SATURDAY EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST MARYLAND AND
SOUTHEAST PENNSYLVANIA.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FIRE WEATHER WATCH.

NORTHWEST WINDS ARE LIKELY TO GUST BETWEEN 45 AND 50 MPH SATURDAY
INTO SATURDAY NIGHT. FIRE DANGER WILL BE ELEVATED DUE TO THE
STRONG WINDS...LOW AFTERNOON RELATIVE HUMIDITY VALUES...AND DRY
FUELS.

LOW PRESSURE MAY BRING WINTRY PRECIPITATION MONDAY NIGHT INTO
TUESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

DEZ001>004-NJZ013-014-016>027-PAZ070-071-190845-
NEW CASTLE-KENT-INLAND SUSSEX-DELAWARE BEACHES-WESTERN MONMOUTH-
EASTERN MONMOUTH-SALEM-GLOUCESTER-CAMDEN-NORTHWESTERN BURLINGTON-
OCEAN-CUMBERLAND-ATLANTIC-CAPE MAY-ATLANTIC COASTAL CAPE MAY-
COASTAL ATLANTIC-COASTAL OCEAN-SOUTHEASTERN BURLINGTON-DELAWARE-
PHILADELPHIA-
334 AM EST FRI FEB 18 2011

...FIRE WEATHER WATCH IN EFFECT FROM SATURDAY MORNING THROUGH
SATURDAY EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL DELAWARE...NORTHERN
DELAWARE...SOUTHERN DELAWARE...CENTRAL NEW JERSEY...SOUTHERN NEW
JERSEY AND SOUTHEAST PENNSYLVANIA.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FIRE WEATHER WATCH.

NORTHWEST WINDS ARE LIKELY TO GUST BETWEEN 45 AND 50 MPH SATURDAY
INTO SATURDAY NIGHT. FIRE DANGER WILL BE ELEVATED DUE TO THE
STRONG WINDS...LOW AFTERNOON RELATIVE HUMIDITY VALUES...AND DRY
FUELS.

IN ADDITION...BLOWOUT TIDES MAY OCCUR SATURDAY AND SATURDAY NIGHT
ALONG THE LOWER DELAWARE RIVER...DELAWARE BAY...AND THE OCEAN
FRONT AND ADJACENT BACK BAYS.

LOW PRESSURE MAY BRING WINTRY PRECIPITATION MONDAY NIGHT INTO
TUESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ430-431-450>455-190845-
DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM-
COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM-
COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM-
COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM-
334 AM EST FRI FEB 18 2011

...GALE WARNING IN EFFECT FROM 3 AM SATURDAY TO 6 AM EST SUNDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS AND
DELAWARE BAY WATERS.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   GALE WARNING.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   GALE WARNING.

BLOWOUT TIDES MAY OCCUR SATURDAY AND SATURDAY NIGHT ALONG THE
LOWER DELAWARE RIVER...DELAWARE BAY...AND THE OCEAN FRONT AND
ADJACENT BACK BAYS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

The office that day

Everything else NWS Philadelphia/Mount Holly issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 18, 3:11 AM ESTGale WarningPHI18 hr
Feb 18, 6:02 AM ESTCoastal Flood StatementPHIMiddlesex, Monmouth3 hr
Feb 18, 3:03 PM ESTHigh Wind WatchPHIAtlantic, Burlington, Camden, Cape May, Cumberland, Gloucester and 10 more6 hr
Feb 18, 3:29 PM ESTLow Water AdvisoryPHI31 hr
Feb 18, 3:30 PM ESTRed Flag WarningPHIAtlantic, Burlington, Camden, Cape May, Cumberland, Gloucester and 3 more29 hr

Nearby

Fire Weather Watches in New Jersey, 2011Fire Weather Watches in Maryland, 2011Fire Weather Watches in Delaware, 2011Every fire weather watch in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.